Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 6, 2008, 3:28 PM CDT for Plymouth County, Sioux County, Iowa. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 3:28 PM CDT (20:28 UTC)
- Expired
- May 6, 2008, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Plymouth County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 81 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:37 PM CDT | TSTM WND GST 60 | Hawarden, IA | |
| May 6, 3:37 PM CDT | HAIL 1 | Hawarden, IA | |
| May 6, 3:40 PM CDT | HAIL 0.75 | 4 Ssw Craig, IA | |
| May 6, 3:45 PM CDT | HAIL 0.88 | 5 Wnw Le Mars, IA | |
| May 6, 3:57 PM CDT | TSTM WND GST 64 | 3 Nnw Le Mars, IA | |
| May 6, 4:15 PM CDT | TSTM WND DMG | Hospers, IA | 6 INCH DIAMETER TREE BRANCHES BROKEN DOWN BY 60 TO 65 MPH WIND GUSTS. |
| May 6, 4:17 PM CDT | HAIL 0.88 | Remsen, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 062028
SVRFSD
IAC149-167-062115-
/O.NEW.KFSD.SV.W.0025.080506T2028Z-080506T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA
SIOUX COUNTY IN NORTHWEST IOWA
* UNTIL 415 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HAWARDEN TO 14 MILES
NORTH OF PONCA...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
IRETON AROUND 335 PM CDT...
CRAIG AROUND 340 PM CDT...
SIOUX CENTER...STRUBLE...MAURICE AROUND 345 PM CDT...
ORANGE CITY AROUND 350 PM CDT...
LE MARS...ALTON AROUND 355 PM CDT...
GRANVILLE AROUND 400 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
4305 9651 4307 9647 4315 9645 4318 9587
4291 9587
TIME...MOT...LOC 2028Z 265DEG 43KT 4306 9649 4294 9642
4277 9657
$$
083 follow-up statements
000
WWUS53 KFSD 062041
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 PM CDT TUE MAY 6 2008
IAC149-167-062115-
/O.CON.KFSD.SV.W.0025.000000T0000Z-080506T2115Z/
SIOUX IA-PLYMOUTH IA-
341 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN PLYMOUTH AND SIOUX COUNTIES...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
HAWARDEN TO IRETON TO 6 MILES SOUTHEAST OF AKRON...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF HAWARDEN TO 9 MILES EAST OF
HAWARDEN TO 15 MILES WEST OF LE MARS...MOVING EAST AT 49 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STRUBLE...SIOUX CENTER...BRUNSVILLE AROUND 350 PM CDT...
ORANGE CITY...LE MARS...ALTON AROUND 355 PM CDT...
OYENS...HOSPERS...GRANVILLE AROUND 405 PM CDT...
REMSEN AROUND 410 PM CDT...
AT 337 PM CDT...QUARTER SIZED HAIL AND 60 MPH WIND GUSTS WERE
REPORTED AROUND THE HAWARDEN AREA.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
4305 9651 4307 9647 4315 9645 4318 9587
4291 9587
TIME...MOT...LOC 2041Z 265DEG 42KT 4308 9633 4296 9626
4279 9641
$$
08000
WWUS53 KFSD 062050
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CDT TUE MAY 6 2008
IAC149-167-062115-
/O.CON.KFSD.SV.W.0025.000000T0000Z-080506T2115Z/
SIOUX IA-PLYMOUTH IA-
349 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN PLYMOUTH AND SIOUX COUNTIES...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
HAWARDEN TO 8 MILES WEST OF ORANGE CITY TO 10 MILES WEST OF LE
MARS...MOVING EAST AT 44 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STRUBLE...SIOUX CENTER...BRUNSVILLE AROUND 355 PM CDT...
ORANGE CITY...LE MARS...ALTON AROUND 400 PM CDT...
OYENS...HOSPERS...GRANVILLE AROUND 410 PM CDT...
REMSEN AROUND 415 PM CDT...
AT 345 PM CDT...PENNY SIZED HAIL WAS REPORTED 10 MILES EAST OF
AKRON.
THE RADAR IS ALSO INDICATING THE BEST POTENTIAL FOR STRONG WINDS
NEAR THE IRETON...MAURICE...AND SIOUX CENTER LOCATIONS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
4305 9651 4307 9647 4315 9645 4318 9587
4291 9587
TIME...MOT...LOC 2049Z 264DEG 38KT 4309 9625 4297 9618
4280 9634
$$
08000
WWUS53 KFSD 062102
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
401 PM CDT TUE MAY 6 2008
IAC149-167-062115-
/O.CON.KFSD.SV.W.0025.000000T0000Z-080506T2115Z/
SIOUX IA-PLYMOUTH IA-
401 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN PLYMOUTH AND SIOUX COUNTIES...
AT 401 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIOUX
CENTER TO ORANGE CITY TO BRUNSVILLE...OR ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF ORANGE CITY TO ORANGE CITY TO LE MARS...MOVING
EAST AT 41 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OYENS...HOSPERS...GRANVILLE AROUND 410 PM CDT...
REMSEN AROUND 415 PM CDT...
AT 358 PM CDT...A 64 MPH WIND GUST WAS MEASURED 3 MILES NORTHWEST OF
LE MARS AS WELL AS NICKEL SIZED HAIL.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
4305 9651 4307 9647 4315 9645 4318 9587
4291 9587
TIME...MOT...LOC 2101Z 265DEG 35KT 4309 9610 4297 9603
4280 9619
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:00 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 6, 11:00 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT TUE MAY 6 2008 .DISCUSSION... VERY EFFICIENT SETUP TDA AS GOOD LOW LVL SLY INFLOW OF MORE MOIST AIR IMPINGES ON STG E/W MID LVL BOUNDARY. INITIAL FOCUS AND STRONGEST TSTMS FM SCNTRL SD TO MID JAMES VALLEY...WHICH WILL TRANSLATE ESEWD OVR CWA DURG AFTN. VERY COLD MID LVLS AND STEEP LAPSE RATES WILL CONTRIBUTE TO GOOD HAILERS AND PSBL STG MCS OUTFLOW WINDS THIS AFTN AS LITTLE LOW LVL HEATING WILL BE REQUIRED. MAIN LOW LVL INSTABILITY AND HEATING THIS AFTN AND EARLY TNGT WILL DVLP IN SE HLF CWA WHERE BOXWORK BECOMES MOST LIKELY. BUT HAILERS WILL START EARLY AFTN IN SWRN CWA WHERE BEST INFLOW STARTS. IN THE MEANTIME... CUT BACK HIGHS N AND W IN CWA...AND RAISED POPS QUITE A BIT. RYRHOLM && .AVIATION... MOSTLY VFR...BUT MVFR CONDITIONS IN SCT STG TSRA DVLPG EWD OVR CWA FM 17Z THRU 23Z. && .PREV DISCUSSION... VERY TRICKY FORECAST TODAY WITH SEVERAL MESOSCALE FEATURES IMPACTING THE FORECAST. OVERALL PATTERN DEPICTED BY NEARLY ZONAL FLOW ACROSS THE CENTRAL PLAINS WITH UPPER LEVEL LOW OVER DESERT SOUTHWEST. AS THIS UPPER LEVEL LOW BECOMES SHEARED APART...SEVERAL PIECES OF ENERGY ARE EXPECT TO APPROACH THE FORECAST AREA LATE THIS AFTERNOON INTO THIS EVENING. SURFACE LOW CURRENTLY OVER NORTHEAST MONTANA WILL SHIFT EAST TODAY AND ASSOCIATE COLD FRONT WILL MOVE THROUGH FORECAST AREA...BUT MORE ON THAT IN A BIT. ISOLATED THUNDERSTORMS CURRENTLY DEVELOPING IN RESPONSE TO WARM AIR ADVECTION ALOFT. LOW LEVEL DRY AIR WILL MAKE IT DIFFICULT FOR PRECIP TO REACH THE GROUND...OR REALLY AMOUNT TO MUCH. BAND OF WARM AIR ADVECTION LIFTS TO THE NORTH BY MID MORNING...AND EXPECT ISOLATED THUNDERSTORMS TO FOLLOW SUIT. FOCUS THEN TURNS TOWARDS SHORT WAVE CURRENTLY ACROSS NORTHEASTERN COLORADO. WAVE FAIRLY EVIDENT ON WATER VAPOR...AND IS EXPECTED TO ZIP INTO NORTHEAST NEBRASKA BY 18Z. QUESTIONS REMAIN AS TO WHETHER THIS WAVE WILL BE ABLE TO IGNITE CONVECTION...AND FOR NOW HAVE BROADBRUSHED POPS THROUGHOUT THE DAY. PERIODIC WEAK JET STREAKS ALSO PASS THROUGH FORECAST AREA TODAY...PROVIDING ENHANCED AREAS OF UPPER LEVEL SUPPORT. MODELS ARE SUGGESTING THAT CONVECTION WILL HOLD OFF TIL THE MID TO LATE AFTERNOON HOURS AS ADDITIONAL SHORTWAVE APPROACH FROM THE SOUTHWEST...WITH CAPE INCREASING TO 1000-1500 J/KG. SHEAR PROFILES DEPICT DECENT SPEED SHEAR...WITH SOME DIRECTIONAL SHEAR AS WELL. SHEAR IS SUFFICIENT TO SUPPORT SUPERCELL DEVELOPMENT...WHICH MAY EVOLVE INTO MULTI-CELL CLUSTERS. CAN NOT RULE OUT A QUICK SPIN UP OR TWO SUPERCELLS GIVEN SHEAR PROFILES...BUT FEEL THE MAIN SEVERE THREAT WILL BE HAIL WITH WET BULB ZERO HEIGHTS AROUND 7000-8000 FEET AGL. COLD FRONT WORKS THROUGH THE AREA TONIGHT...WITH CONVECTION REMAINING AHEAD OF THE FRONT. BREEZY MIXY DAY EXPECTED ON WEDNESDAY WITH TEMPERATURES RETURNING TO BELOW NORMAL LEVELS. TEMPERATURES EXPECTED TO REMAIN FAIRLY COOL THROUGH THE REMAINDER OF THE WEEK WITH EAST TO NORTHEAST FLOW DOMINATING THE PATTERN. WAVE CURRENTLY OFF THE PACIFIC NORTHWEST EXPECTED TO MOVE INLAND AND AFFECT FORECAST AREA ON THURSDAY. THIS IS FASTER THAN MODELS PREVIOUSLY INDICATED...AND FOLLOWED PROGRESSION OF THE GFS AND CANADIAN WITH THIS SYSTEM MORE THAN THE ECMWF. WITH LOW CLOUDS...EASTERLY FLOW AND POOR MIXING CONDITIONS...HAVE CUT HIGHS BACK INTO THE 50S. FRIDAY LOOKS TO BE AN IN-BETWEEN DAY AS OPEN WAVE TROUGH MOVES THROUGH THE ROCKIES AFFECTING FORECAST AREA THROUGH THE FIRST HALF OF THE WEEKEND. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, May 6, 11:33 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1133 AM CDT TUE MAY 06 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1133 AM CDT TUE MAY 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTH OF INTERSTATE 90 THIS AFTERNOON...WITH HAIL UP TO NICKEL SIZE POSSIBLE. IN THE MEANTIME...A STRONGER COMPLEX OF THUNDERSTORMS IN SOUTH CENTRAL SOUTH DAKOTA AROUND NOONTIME WILL MOVE EASTWARD TO THE SOUTH OF INTERSTATE 90 OVER SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST NEBRASKA...AND INTO NORTHWEST IOWA LATER THIS AFTERNOON THROUGH EARLY TONIGHT. LARGE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. THE STRONGEST STORMS SHOULD BE NEAR THE MISSOURI RIVER VALLEY. FLOODING... MINOR FLOODING WILL CONTINUE ON THE LITTLE SIOUX RIVER FROM NORTH OF SPENCER TO NEAR LINN GROVE IN NORTHWEST IOWA. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY WEDNESDAY...UNLESS SIGNIFICANT RAIN FALLS TUESDAY OR TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BY NOON TIME IN SOUTH CENTRAL SOUTH DAKOTA...BY 3 PM WEST OF INTERSTATE 29...AND BY 5 PM EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
In the hours before
Local storm report, May 6, 2:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 SW TABOR 42.91N 97.70W
05/06/2008 E0.88 INCH BON HOMME SD TRAINED SPOTTER
&&
TRMLocal storm report, May 6, 2:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
257 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST YANKTON 42.92N 97.38W
05/06/2008 M72 MPH YANKTON SD AWOS
&&
TRMLocal storm report, May 6, 3:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
308 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG VOLIN 42.96N 97.18W
05/06/2008 YANKTON SD EMERGENCY MNGR
POWER LINES DOWN.
&&
TRMLocal storm report, May 6, 3:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
313 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL GARVIN 44.21N 95.76W
05/06/2008 E0.75 INCH LYON MN TRAINED SPOTTER
&&
TRMLocal storm report, May 6, 3:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 8 SSW BERESFORD 42.96N 96.81W
05/06/2008 CLAY SD TRAINED SPOTTER
60 TO 70 MPH WIND GUSTS
&&
TRMLocal storm report, May 6, 3:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL VERMILLION 42.78N 96.93W
05/06/2008 E0.75 INCH CLAY SD TRAINED SPOTTER
IN ADDITION TO PENNY SIZED HAIL, THERE WERE WIND GUSTS TO
AROUND 40 MPH AND HEAVY RAIN.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:12 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 48 min |
| May 6, 4:21 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 39 min |
| May 6, 4:37 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 53 min |
| May 6, 4:46 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth, Woodbury | 44 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 36 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 34 min |
| May 6, 5:28 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 47 min |
| May 6, 6:12 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 33 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.